Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 243, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1996, 7:11 PM CDT for Morton County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1996, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 22, 1996, 8:10 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230011 SVRDDC KSC129-230110- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 711 PM CDT SAT JUN 22 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 810 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...MORTON COUNTY AT 710 PM...DOPPLER RADAR INDICATED A BROKEN LINE OF SEVERE THUNDERSTORMS LOCATED FROM 3 MILES NORTH OF RICHFIELD TO 5 MILES SOUTHWEST OF ELKHART. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 25 MPH. LARGE HAIL UP TO GOLFBALL SIZED AND WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO OCCUR AS THESE STORMS MOVE THROUGH THE AREA. THESE SEVERE STORMS WILL BE NEAR... ELKHART BY 720 PM RICHFIELD BY 720 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEARCY/STOUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:08 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 22, 4:08 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 405 PM CDT SAT JUN 22 1996 ...FCST CHALLENGE TODAY IS CHANCES OF PCPN... PREFER RAFS MODEL THIS PERIOD BASED ON VERIFYING THE BEST FIRST 6 HOURS (18Z) WITH SURFACE PRESSURE AND FASTER MOVEMENT OF S/W INTO UTAH BY 00Z SUN. IN ANY EVENT BEST CHANCE OF TRW TONIGHT APPEARS TO BE IN WRN AND NRN CWA COUNTIES IN ASSOCIATION WITH S/W MOVING JUST NORTH OF STATIONARY BOUNDARY IN NRN KANSAS. 20 TO 30 POP IN ORDER ON SUNDAY AS SFC TROUGH WILL BE MOVING THROUGH COUNTIES WITH RAFS SHOWING FAIRLY HIGH THETA E AIR. COLD FNT APPROACHES NRN CWA COUNTIES SUNDAY NIGHT...SO WENT 30 POP THERE...20 ELSEWHERE. ON MONDAY HEIGHTS ACTUALLY RISE AND FRONT HAS TROUBLE MAKING SOUTHWARD PROGRESS. RAFS INDICATING SFC TROUGH KS/COLO BORDER BY EVENING. WENT 30 POP TRW NRN AND WRN CWA COUNTIES MONDAY. LEFT OUT ANY POP FOR MEDICINE LODGE ALL PERIODS AS THEY APPEAR FURTHEST REMOVED FROM TRIGGERS. FOLLOWED PERSISTENCE ON TEMPS THROUGH PERIOD. DDC 067/096 065/095 067 232 GCK 067/096 065/095 067 232 EHA 065/097 063/095 065 222 LBL 068/097 066/095 068 232 HYS 067/090 063/090 067 333 P28 071/099 069/097 071 -0- CICCONE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 47 min |
| Jun 23, 6:37 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.